MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L. - CRM FACILITY PARADYM RF; DEFIBRILLATOR, IMPLANTABLE, DUAL-CHAMBER

SORIN GROUP ITALIA S.R.L. - CRM FACILITY PARADYM RF; DEFIBRILLATOR, IMPLANTABLE, DUAL-CHAMBER
Model Number PARADYM RF VR 9250
Medical Device Problem Codes High impedance (1291); Delayed Charge Time (2586)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/25/2020
Type of Reportable Event Serious Injury
Event or Problem Description
The defibrillation system was implanted on (b)(6) 2016.Reportedly, an alert stating that the ventricular lead impedance was saturated at 3000 ohms on (b)(6) 2020 was transmitted by remote monitoring on (b)(6) 2020.As a result, the patient was admitted to the hospital for a follow-up on (b)(6) 2020.The ventricular lead impedance was measured at 2700 ohms, but the rv coil continuity trend was within normal range.The battery voltage was measured at 2.95 v on (b)(6) 2020, and the last charge time recorded in (b)(6) 2020 was 14.5 s.Preliminary analysis revealed that the reported behavior most probably resulted from a gradual ventricular lead issue or a gradual physiological phenomenon occurring at the implant site.Following the recommendations sent on (b)(6) 2020, the associated ventricular lead was replaced on (b)(6) 2020.However, possible fibrosis around the lead tip and the coil prevented its extraction.As a result, the ventricular lead was abandoned in patient's body.It was decided to explant the icd during the same medical procedure, considering its remaining residual longevity.
 
Event or Problem Description
The defibrillation system was implanted on (b)(6) 2016.Reportedly, an alert stating that the ventricular lead impedance was saturated at 3000 ohms on (b)(6) 2020 was transmitted by remote monitoring on (b)(6) 2020.As a result, the patient was admitted to the hospital for a follow-up on (b)(6) 2020.The ventricular lead impedance was measured at 2700 ohms, but the rv coil continuity trend was within normal range.The battery voltage was measured at 2.95 v on (b)(6) 2020, and the last charge time recorded in (b)(6) 2020 was 14.5 s.Preliminary analysis revealed that the reported behavior most probably resulted from a gradual ventricular lead issue or a gradual physiological phenomenon occurring at the implant site.Following the recommendations sent on 30 november 2020, the associated ventricular lead was replaced on (b)(6) 2020.However, possible fibrosis around the lead tip and the coil prevented its extraction.As a result, the ventricular lead was abandoned in patient's body.It was decided to explant the icd during the same medical procedure, considering its remaining residual longevity.
 
Additional Manufacturer Narrative
Please refer to analysis report.

Brand Name
PARADYM RF
Common Device Name
DEFIBRILLATOR, IMPLANTABLE, DUAL-CHAMBER
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L. - CRM FACILITY
via crescentino s.n.
.
saluggia (vc) 13040
IT  13040
MDR Report Key11026264
Report Number1000165971-2020-00810
Device Sequence Number629121
Product Code MRM
UDI-Device Identifier08031527013916
UDI-Public(01)08031527013916(11)150430(17)160530
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P060027
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/30/2016
Device Model NumberPARADYM RF VR 9250
Device Catalogue NumberPARADYM RF VR 9250
Device Lot NumberS0077
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2021
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/26/2020
Initial Date Received by Manufacturer 11/26/2020
Supplement Date Received by Manufacturer02/04/2021
Initial Report FDA Received Date12/17/2020
Supplement Report FDA Received Date02/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;